Reversible ileitis secondary to high dose intravenous immunoglobulin in adult kidney transplant patient treated for acute humoral rejection

    loading  Checking for direct PDF access through Ovid

Abstract

Use of high dose intravenous immunoglobulin (IVIg) has been associated with necrotizing enterocolitis in late-preterm and term infants treated for severe isoimmune hemolytic jaundice. We present the first adult case of reversible ileitis related to high dose IVIg that occurred during the treatment of acute humoral rejection in a kidney transplant recipient (original nephropathy: lupus). At the third of the 5 days of a 0.4 g/kg/day IVIg infusion, he had periumbilical pain and nausea. Non-iodine injected abdominal computed tomography (CT) demonstrated a major proximal ileitis that was absent 1 month earlier on a previous CT. After the fourth injection, IVIg therapy was discontinued. Clinical and radiological signs disappeared, respectively, 5 and 7 days after IVIg discontinuation. No other causes of ileitis were diagnosed (especially infectious, vascular, or lupus-related bowel disease causes). Usual abdominal pain and nausea during IVIg therapy may be related to sub-clinical ileitis and/or enteritis. As in newborn, such complication has to be diagnosed and IVIg infusion discontinued because of potential evolution to intestinal necrosis.

Related Topics

    loading  Loading Related Articles